MAUDE Adverse Event Report: DEPUY IRELAND - 3015516266 VELYS ARRAY SET KNEE; ROBOTIC-ASSISTED SOLUTION - DEVICE ARRAY

DEPUY IRELAND - 3015516266 VELYS ARRAY SET KNEE; ROBOTIC-ASSISTED SOLUTION - DEVICE ARRAY
Catalog Number 451570011
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a tka procedure, when measuring the checkpoint on the tibial cut, it was off by 20mm.It was unsure if there was array movement during the procedure.It was noted that the array was difficult to see while doing the range of motion step of the procedure.They transitioned to manual instrumentation to complete the surgery so there was no negative impact to the patient.There was no delay.No further information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.H3, h6: event log review: the velys array set knee was not returned to medtech orthopaedics.However, the log file review and investigation performed by the systems and software team on the involved velys base station confirmed the large checkpoint value of "20mm +".According to the review of the logfiles, the investigation found that tibia array motion was identified; however, this motion appears to be intentional in nature.Between the two sets of landmark acquisitions attempts, the surgeon appears to have intentionally adjusted the position of the tibia array.After adjusting the tibia array, the user repeats the landmark acquisition steps but does not repeat the tibia fiducial acquisition.As a result of the tibia checkpoint being at a location relative to the previous position of the tibia array, the checkpoint has become invalid.As the landmarks were reacquired, there was no impact on the patient outcome as listed in the details of the complaint; however, the checkpoint on the tibia would have shown a value that would have been confusing to the user.The user should repeat the fiducial acquisition when repeating the landmarks steps so the location of the checkpoint matches the location of the landmarks in the event that that array has changed positions.Therefore, there is no indication that a design or manufacturing issue with the velys array set knee has caused or contributed.It is recommended that the user follow the guidance on ifu-090260022sw19 rev a pages 121 and 127 intraoperative use: bone checkpoints creation.A manufacturing records evaluation (mre) was not performed as no lot number was provided for this device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VELYS ARRAY SET KNEE
Common Device Name
ROBOTIC-ASSISTED SOLUTION - DEVICE ARRAY
Manufacturer (Section D)
DEPUY IRELAND - 3015516266
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
elba bello
700 orthpaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key23294731
Report Number1818910-2025-17554
Device Sequence Number15947664
Product Code OLO
UDI-Device Identifier10603295520146
UDI-Public(01)10603295520146
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K202769
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number451570011
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/14/2025
Initial Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown